# SDR 95ZZZX5119

- Difficulty date: August 9, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N13981
- Make and model: Piper PA-23-250
- Aircraft serial: 274599
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Bellcrank
- Part number: 1642300
- Condition: Broken
- Location: Rt Flap
- Part time: 3,127 hours
- Stage of operation: AP
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

PILOT EXTENDED FLAPS AND ACFT BEGAN TO ROLL LEFT.  FLAPS WERE RETRACTED IMMEDIATELY AND ACFT LANDED UNEVENTFULLY.  INSPECTION FOUND RT FLAP BELLCRANK BROKEN AT CHANNEL WHERE ARM IS ATTACHED.  LOG BOOKS INDICATE THIS PART WAS INSPECTED AND REWORKED PER SB 671 7/12/81 AND SUBSEQUENT VISUAL INSPECTIONS WERE ACCOMPLISHED AT INTERVALS REQUIRED BY AD 8104-05R1, PARA B(2).  WALL THICKNESS WAS SEVERELY REDUCED BY CORROSION INSIDE CHANNEL, BUT NO OUTSIDE EVIDENCE OF CORROSION WAS VISIBLE.  SUBMITTER SUGGESTS, PARA B(2) OF AD SHOULD REQUIRE REPLACEMENT OF ALL OLD BELLCRANKS AND ESTABLISH A LIFE LIMIT ON ALL NEW BELLCRANKS (I.E:  10 YEARS).
